MAUDE Adverse Event Report: ENCORE MEDICAL L.P LINEAR HIP; LINEAR, LATERAL, REDUCED NECK, SZ 13, W/P2 COATING

ENCORE MEDICAL L.P LINEAR HIP; LINEAR, LATERAL, REDUCED NECK, SZ 13, W/P2 COATING
Model Number 425-99-013
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 10/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - patient had a proximal femur fracture.Removed stem and put in exprt hip with cables.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as proximal femur fracture.The previous surgery and the surgery detailed in this event occurred 3 years and 6 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history record (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There was an ncmr#25109 associated with the main part #425-99-013, linear, lateral, reduced neck, sz 13, w/p2 coating, which documents that out of 10 parts lot, 4 parts were rejected due to undersized slot and ding/belt marks on neck.Later the rejected parts were reworked and accepted after proper justification.All other items in the lot were met with the design, fit and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to proximal femur fracture.There were no findings during this evaluation that indicate the reported devices were defective.No other information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to the event that are outside the control of djo surgical such as poor bone density, inadequate soft tissue support, prolonged overhead activities, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Additional Manufacturer Narrative
Corrected data: see g1 - new conact for encore medical l.P.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
LINEAR HIP
Common Device Name
LINEAR, LATERAL, REDUCED NECK, SZ 13, W/P2 COATING
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin,tx 78758-5445
MDR Report Key10792950
Report Number1644408-2020-01004
Device Sequence Number2954365
Product Code LPH
UDI-Device Identifier00888912078993
UDI-Public(01)00888912078993
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120241
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number425-99-013
Device Catalogue Number425-99-013
Device Lot Number578G1016
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer11/16/2020
11/16/2020
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date12/15/2020
03/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
411-00-035 LOT 903B1791; 411-00-035 LOT 903B1971; 497-40-000 LOT 641C1083; 411-00-035 LOT 903B1791; 497-40-000 LOT 641C1083
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR